# SDR CA090217004

- Difficulty date: February 12, 2009
- Submitted: March 5, 2009
- Operation: General aviation
- Make and model: Bell 206B
- Aircraft time: 19,223 hours
- Engine: Allsn 250C20R
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: 850500101
- Condition: Failed
- Location: Hydraulic Sys
- Stage of operation: CR
- How discovered: O
- Nature of condition: W
- Precautionary procedure: A

## Discrepancy

(CAN) DURING NORMAL FLAT AND LEVEL CRUISE FLIGHT AT APPROX. 4000` ASL THE PILOT INITIATED A GENTLE RT TURN. UPON MOVING THE CYCLIC CONTROL THE PILOT NOTED ROUGH OPERATION AND FEEDBACK THROUGH THE CYCLIC GRIP. THE PILOT CUT HYD AND RESTORED THEM.  THE CYCLIC MOVED SMOOTHLY FOR APPROX. 10 SECONDS AND THEN RESUMED ROUGH OPERATION. THE PILOT ONCE AGAIN CUT AND RESTORED HYD. THE CYCLIC MOVED FREELY FOR APPROX. 5 SECONDS AND THEN RESUMED ROUGH OPERATION. THE PILOT ONCE AGAIN CUT HYD BUT THIS TIME RETURNED TO BASE HYD OFF.   UPON INSP, ON THE GROUND IT WAS NOTED THAT THE HYD FILTER`S CLOGGING INDICATOR HAD "POPPED". THE FILTER WAS REMOVED FOR VISUAL INSP AND IT WAS DISCOVERED TO BE COMPLETELY CONTAMINATED WITH WHAT APPEARED TO BE BRASS SHAVINGS. THE SOURCE OF THIS MATERIAL IS KNOWN TO BE THE HYD PUMP. THERE WAS NO CAUTION LIGHT THAT INDICATED FAILURE FOR THIS DEFECT AS THE PUMP WAS STILL FUNCTIONING AS IT FAILED. THE SERVOS WERE ESSENTIALLY STARVED OF HYD FLUID PRESSURE DUE TO THE CLOGGED FILTER.  THIS PARTICULAR PUMP ONLY HAD A TSN OF 6.5 HOURS.
